Alert archive / Wyoming / Red Flag Warnings in 2020
Red Flag Warning 9, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Jul 7, 2020, 1:26 PM MDT. It took effect at Jul 8, 2020, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2020, 1:26 PM MDT (19:26 UTC)
- In effect from
- Jul 8, 2020, 11:00 AM MDT
- Expired
- Jul 8, 2020, 8:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted.
623 WWUS85 KCYS 071926 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 126 PM MDT Tue Jul 7 2020 ...CRITICAL FIRE WEATHER CONDITIONS TODAY AND WEDNESDAY FOR PARTS OF SOUTHEAST WYOMING AND NORTHERN NEBRASKA PANHANDLE... WYZ301-302-080330- /O.UPG.KCYS.FW.A.0006.200708T1700Z-200709T0200Z/ /O.NEW.KCYS.FW.W.0009.200708T1700Z-200709T0200Z/ /O.CON.KCYS.FW.W.0008.000000T0000Z-200708T0200Z/ Niobrara/Lower Elevations of Converse/Thunder Basin National Grassland-North Laramie Range/Medicine Bow NF- 126 PM MDT Tue Jul 7 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY SOUTHWEST WINDS AND VERY LOW HUMIDITY... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT WEDNESDAY FOR GUSTY SOUTHWEST WINDS AND LOW HUMIDITY... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from 11 AM to 8 PM MDT Wednesday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire weather zones 301 and 302. * WIND...Southwesterly 15 to 20 mph with gusts 25 to 35 mph. Expect similar winds Wednesday afternoon. * HUMIDITY...10 to 15 percent. * HAINES INDEX...5 to 6. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ NEZ311-WYZ310-080200- /O.CON.KCYS.FW.W.0008.000000T0000Z-200708T0200Z/ Pine Ridge/Nebraska National Forest/Oglala National Grasslands- Platte/Goshen/Central and Eastern Laramie- 126 PM MDT Tue Jul 7 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * AFFECTED AREA...Fire weather zones 310 and 311. * WIND...Southwesterly 10 to 20 mph with gusts 25 to 35 mph. * HUMIDITY...10 to 18 percent. * HAINES INDEX...5 to 6. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
5 follow-up statements
197 WWUS85 KCYS 080202 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 802 PM MDT Tue Jul 7 2020 ...CRITICAL FIRE WEATHER CONDITIONS AGAIN WEDNESDAY FOR PARTS OF SOUTHEAST WYOMING AND NORTHERN NEBRASKA PANHANDLE... WYZ301-302-081200- /O.EXP.KCYS.FW.W.0008.000000T0000Z-200708T0200Z/ /O.CON.KCYS.FW.W.0009.200708T1700Z-200709T0200Z/ Niobrara/Lower Elevations of Converse/Thunder Basin National Grassland-North Laramie Range/Medicine Bow NF- 802 PM MDT Tue Jul 7 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT WEDNESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 301 AND 302... ...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 301 AND 302... * AFFECTED AREA...Fire weather zones 301 and 302. * WIND...Southwest 15 to 20 mph with gusts 25 to 35 mph. * HUMIDITY...10 to 15 percent. * HAINES INDEX...5 to 6. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ NEZ311-WYZ310-080315- /O.EXP.KCYS.FW.W.0008.000000T0000Z-200708T0200Z/ Pine Ridge/Nebraska National Forest/Oglala National Grasslands- Platte/Goshen/Central and Eastern Laramie- 802 PM MDT Tue Jul 7 2020 ...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 310 AND 311... $$
853 WWUS85 KCYS 080824 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 224 AM MDT Wed Jul 8 2020 ...CRITICAL FIRE WEATHER CONDITIONS WEDNESDAY FOR PARTS OF SOUTHEAST WYOMING... WYZ301-302-082200- /O.CON.KCYS.FW.W.0009.200708T1700Z-200709T0200Z/ Niobrara/Lower Elevations of Converse/Thunder Basin National Grassland-North Laramie Range/Medicine Bow NF- 224 AM MDT Wed Jul 8 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 301 AND 302... * AFFECTED AREA...Fire weather zones 301 and 302. * WIND...Southwest 15 to 20 mph with gusts 25 to 35 mph. * MINIMUM HUMIDITY...8 to 13 percent. * HAINES INDEX...5 to 6. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
887 WWUS85 KCYS 081529 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 929 AM MDT Wed Jul 8 2020 ...CRITICAL FIRE WEATHER CONDITIONS TODAY FOR PARTS OF SOUTHEAST WYOMING... WYZ305-307-309-082330- /O.EXA.KCYS.FW.W.0009.200708T1700Z-200709T0200Z/ Sierra Madre Range/Medicine Bow NF-Snowy Range/Medicine Bow NF- South Laramie Range/Medicine Bow NF- 929 AM MDT Wed Jul 8 2020 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 305...307 AND 309... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect until 8 PM MDT this evening. * AFFECTED AREA...Fire weather zones 305...307 AND 309. * WIND...Southwest 15 to 20 mph with gusts 25 to 35 mph. * MINIMUM HUMIDITY...8 to 13 percent. * HAINES INDEX...5 to 6. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WYZ301-302-082330- /O.CON.KCYS.FW.W.0009.200708T1700Z-200709T0200Z/ Niobrara/Lower Elevations of Converse/Thunder Basin National Grassland-North Laramie Range/Medicine Bow NF- 929 AM MDT Wed Jul 8 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 301 AND 302... * AFFECTED AREA...Fire weather zones 301 and 302. * WIND...Southwest 15 to 20 mph with gusts 25 to 35 mph. * MINIMUM HUMIDITY...8 to 13 percent. * HAINES INDEX...5 to 6. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
483 WWUS85 KCYS 081947 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 147 PM MDT Wed Jul 8 2020 ...CRITICAL FIRE WEATHER CONDITIONS TODAY FOR PARTS OF SOUTHEAST WYOMING... WYZ301-302-305-307-309-090200- /O.CON.KCYS.FW.W.0009.000000T0000Z-200709T0200Z/ Niobrara/Lower Elevations of Converse/Thunder Basin National Grassland-North Laramie Range/Medicine Bow NF- Sierra Madre Range/Medicine Bow NF-Snowy Range/Medicine Bow NF- South Laramie Range/Medicine Bow NF- 147 PM MDT Wed Jul 8 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 305...307 AND 309... * AFFECTED AREA...Fire weather zones 301...302...305...307 AND 309. * WIND...Southwest 15 to 20 mph with gusts 25 to 35 mph. * MINIMUM HUMIDITY...8 to 13 percent. * HAINES INDEX...5 to 6. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
324 WWUS85 KCYS 090159 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 759 PM MDT Wed Jul 8 2020 WYZ301-302-305-307-309-090300- /O.EXP.KCYS.FW.W.0009.000000T0000Z-200709T0200Z/ Niobrara/Lower Elevations of Converse/Thunder Basin National Grassland-North Laramie Range/Medicine Bow NF- Sierra Madre Range/Medicine Bow NF-Snowy Range/Medicine Bow NF- South Laramie Range/Medicine Bow NF- 759 PM MDT Wed Jul 8 2020 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 301, 302, 305, 307, AND 309... Winds will continue to decrease this evening, along with increasing relative humidities. $$ CLH
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Jul 7, 11:42 AM MDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jul 7, 11:42 AM MDT, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1142 AM MDT Tue Jul 7 2020
.UPDATE...
Issued at 1140 AM MDT Tue Jul 7 2020
Fuels for Converse/Niobrara as well as the north Laramie Range
were just updated to YES. Went with a red Flag Warning for Today
and a Fire Weather Watch for Wednesday for FWZ 301 and 302. Looks
like winds and low RH will continue Wednesday for these two zones
as 700mb winds still 30-35kts up there. Updates have been sent.
&&
.SHORT TERM...(Today and tonight)
Issued at 345 AM MDT Tue Jul 7 2020
IR Satellite loop shows clear skies across most of the region with
broad anticyclonic flow observed over the Front Range this
morning. Upper level ridge axis, which brought the very warm
temperatures yesterday and lower coverage of thunderstorm
activity, will translate eastward resulting in increasing
southwest winds across the area today. Already seeing signs of a
dryline boundary along Interstate 25 at this hour with dewpoints
in the upper 20s to low 30s to the west of I-25 and across the
Laramie Range, but dewpoints remain in the 40s and 50s east.
Outflow associated with a large convective system across the
Dakotas has brought increasing moisture to the northern Nebraska
panhandle and Niobrara county, with low clouds and possibly some
fog from near Lusk Wyoming to Chadron Nebraska. Expect these low
clouds to dissipate around sunrise, but these area will have the
best chance to see some strong to severe thunderstorms as a
marginal risk for severe thunderstorms is forecast for areas north
of the lower North Platte River Valley. However, the dryline
boundary will lift northeast across the plains this afternoon,
greatly limiting convection west of the Nebraska border. Kept
lowering POP for most of southeast Wyoming since not much activity
is expected as dewpoints plummet into the 20s and 30s late morning
through early afternoon. Most high res models showing strong to
severe storms just to the east of Chadron and Alliance, which is
close enough to warrant monitoring through the afternoon. Other
than that, winds may gust as high as 45 mph west of I-25 today.
Temperatures will be hot this afternoon with highs in the 90s
across most areas and even around the century mark across the
lower elevations of western Nebraska.
For Wednesday and Thursday, expect a very dry and warm airmass
across the area. It will likely be slightly cooler compared to
Tuesday as a series of upper level troughs will push east across
Montana and the Canadian border, bringing some slightly cooler air
southward on the backside of the trough. However, highs will
still remain in the mid 80s (west) to low/mid 90s (east).
Thunderstorm forecast will be tricky since some remnant moisture
will likely hang onto the western Nebraska panhandle each day.
However, drier air and subsidence aloft will be present. For now,
kept POP around 15 percent Wednesday evening to the east of I-25
for a few isolated thunderstorms.
.LONG TERM...(Thursday night through next Monday)
Issued at 300 AM MDT Tue Jul 7 2020
No changes to the extended as a well advertised upper level high
pressure will dominate the medium range and extended part of the
forecast period with hot and dry conditions expected through the
weekend and into early next week. Some lingering low level
moisture may hang on to portions of extreme eastern Wyoming and
western Nebraska for late Thursday and Friday, with maybe a few
thunderstorms developing across the plains. However, most places
are expected to be dry with mostly sunny skies. Temperatures will
quickly respond to the intensifying upper level high on Friday
with highs climbing into the mid 90s to around 100 degrees across
the eastern plains, including the I-25 corridor. Even further
west, highs will be around 90 in the afternoon. Further out,
models are hinting at some subtropical moisture creeping northward
along the Front Range Sunday and into next week. However,
confidence is low at this time since models are not showing the
upper level high weakening much at all. A Pacific upper level
trough is forecast to push across Montana, bringing some relief to
the hot temperatures.
&&
.AVIATION...(For the 12Z TAFS through 12Z Wednesday morning)
Issued at 1115 AM MDT Tue Jul 7 2020
VFR expected to prevail at all sites through the period. Once again
there will be widely sctd showers and tstms moving east across
mainly the Neb Panhandle after about 20Z with brief gusty and
erratic winds and lowered visibilities in the stronger activity.
Clearing out early this evening then a weak cool front will pass
across later tonight switching winds out of the nw.
&&
.FIRE WEATHER...
Issued at 227 AM MDT Tue Jul 7 2020
Hot and dry weather is expected in the foreseeable future as a
strong upper level high builds over the area. Critical fire
weather conditions are still expected today in the fuel-ready
zones (310 and 311) where low humidities around 10 percent and
gusty southwest winds up to 35 mph are expected. May need to
extend these Red Flag Warnings to other zones depending on any
last minute changes to fuel status. Otherwise, only moderate fire
weather concerns for the remainder of the week and into the
weekend, mainly due to the lack of winds. Friday looks like the
most likely day for critical fire weather conditions across
southeast Wyoming as winds increase in the afternoon in addition
to daytime humidities between 6 to 10 percent.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Red Flag Warning until 8 PM MDT this evening for WYZ301-302-310.
Fire Weather Watch from Wednesday morning through Wednesday
evening for WYZ301-302.
NE...Red Flag Warning until 8 PM MDT this evening for NEZ311.
&&
UPDATE...GCC
SHORT TERM...TJT
LONG TERM...TJT
AVIATION...RE
FIRE WEATHER...TJTHazardous weather outlook, Jul 7, 5:43 AM MDT, 7 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 543 AM MDT Tue Jul 7 2020 WYZ101-103>107-109>119-081145- Converse County Lower Elevations-North Laramie Range- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Laramie Range and Southwest Platte County- East Platte County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 543 AM MDT Tue Jul 7 2020 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Mostly dry and hot today with some fire weather concerns. One or two isolated thunderstorms can not be ruled out along the Interstate 25 corridor this afternoon. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed. NEZ002-003-019>021-054-055-095-096-WYZ102-108-081145- Dawes-Box Butte-Scotts Bluff County-Banner County-Morrill- Kimball County-Cheyenne-North Sioux-South Sioux-Niobrara County- Goshen County- 543 AM MDT Tue Jul 7 2020 This hazardous weather outlook is for portions of panhandle Nebraska...western Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Widely scattered thunderstorms are expected this afternoon and into early this evening. A few thunderstorms may become strong to marginally severe, with large hail and strong gusty winds the main threats. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY There is a slight chance of thunderstorms across western Nebraska Wednesday and Thursday evening. However, most locations will remain dry. .Spotter information statement... Spotter activation is unlikely this afternoon.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 4:35 AM MDT | Red Flag Warning | CYS | 15 hr | |
| Jul 7, 11:25 AM MDT | Fire Weather Watch | CYS | 2 hr |
Nearby
Red Flag Warnings in Wyoming, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.